Patient :I did not mess up my birth control this month but for some reason I got my period a week early. It was very faint at first but then got a little heavier throughout the week. I am on a 500 mg antibiotic that I take for acne once a day but I've been on it for two months now so I'm not sure why my period came early. I know that antibiotics can lower the effectiveness of birth control. Last night my period wasn't heavy and I had unprotected sex. I don't know if I should get plan B or be worried about getting pregnant. I have my period right now still and it was originally supposed to start tomorrow so I think I'll have it for 2 weeks. Is there a chance I could get pregnant?
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.